Alert archive / California / Wind Advisories in 2014
Wind Advisory 3, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 15, 2014, 2:10 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2014, 2:10 PM PST (22:10 UTC)
- Expired
- Feb 15, 2014, 10:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS76 KSTO 152210 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 210 PM PST SAT FEB 15 2014 ...WIND ADVISORY UNTIL 8 PM THIS EVENING FOR THE NORTHERN SACRAMENTO VALLEY... .WINDS INCREASING THIS AFTERNOON AND REMAINING STRONG INTO THE EVENING HOURS AS A COLD FRONT APPROACHES. THE WINDS ARE FORECAST TO DECREASE TO SAFER LEVELS BY 8 PM WITH CONTINUED DECREASING WINDS OVERNIGHT. CAZ015-160230- /O.NEW.KSTO.WI.Y.0003.140215T2210Z-140216T0400Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 210 PM PST SAT FEB 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE NORTHERN SACRAMENTO VALLEY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE NORTHERN SACRAMENTO VALLEY. * WINDS: SOUTH TO SOUTHEAST 15 TO 30 WITH GUSTS TO 45 MPH. * TIMING: UNTIL 8 PM THIS EVENING. * LOCATIONS INCLUDE: REDDING...RED BLUFF * IMPACTS: STRONG WINDS CAN MAKE DRIVING DIFFICULT. BLOWING DEBRIS. SECURE LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER ARE EXPECTED AND OR GUSTS TO 40 MPH OR HIGHER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BARUFFALDI
3 follow-up statements
883 WWUS76 KSTO 152212 NPWSTO URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE SACRAMENTO CA 211 PM PST SAT FEB 15 2014 ...WIND ADVISORY UNTIL 8 PM THIS EVENING FOR THE NORTHERN SACRAMENTO VALLEY... .WINDS INCREASING THIS AFTERNOON AND REMAINING STRONG INTO THE EVENING HOURS AS A COLD FRONT APPROACHES. THE WINDS ARE FORECAST TO DECREASE TO SAFER LEVELS BY 8 PM WITH CONTINUED DECREASING WINDS OVERNIGHT. CAZ015-160245- /O.NEW.KSTO.WI.Y.0003.140215T2211Z-140216T0400Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 211 PM PST SAT FEB 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE NORTHERN SACRAMENTO VALLEY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE NORTHERN SACRAMENTO VALLEY. * WINDS: SOUTH TO SOUTHEAST 15 TO 30 WITH GUSTS TO 45 MPH. * TIMING: UNTIL 8 PM THIS EVENING. * LOCATIONS INCLUDE: REDDING...RED BLUFF * IMPACTS: STRONG WINDS CAN MAKE DRIVING DIFFICULT. BLOWING DEBRIS. SECURE LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER ARE EXPECTED AND OR GUSTS TO 40 MPH OR HIGHER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BARUFFALDI
110 WWUS76 KSTO 160236 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 636 PM PST SAT FEB 15 2014 ...WIND ADVISORY UNTIL 10 PM THIS EVENING FOR THE NORTHERN SACRAMENTO VALLEY... .WINDS REMAINING STRONG INTO THE EVENING HOURS AS A COLD FRONT APPROACHES. THE WINDS ARE FORECAST TO DECREASE TO SAFER LEVELS BY 10 PM WITH CONTINUED DECREASING WINDS OVERNIGHT. CAZ015-160600- /O.EXT.KSTO.WI.Y.0003.000000T0000Z-140216T0600Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 636 PM PST SAT FEB 15 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS: SOUTH TO SOUTHEAST 15 TO 30 WITH GUSTS TO 45 MPH. * TIMING: UNTIL 10 PM THIS EVENING. * LOCATIONS INCLUDE: REDDING...RED BLUFF. * IMPACTS: STRONG WINDS CAN MAKE DRIVING DIFFICULT. BLOWING DEBRIS. SECURE LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER ARE EXPECTED AND OR GUSTS TO 40 MPH OR HIGHER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
669 WWUS76 KSTO 160608 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1008 PM PST SAT FEB 15 2014 CAZ015-160715- /O.EXP.KSTO.WI.Y.0003.000000T0000Z-140216T0600Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 1008 PM PST SAT FEB 15 2014 ...WIND ADVISORY HAS EXPIRED... THE WINDS HAVE DIMINISHED THIS EVENING. A FEW GUSTS TO 25 MPH MAY STILL OCCUR. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 9:11 AM PST, 4 hours 59 minutes earlier.
Area forecast discussion, Feb 15, 9:11 AM PST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 911 AM PST Sat Feb 15 2014 .Synopsis... Unsettled weather is expected this weekend and into next week. Brief round of widespread precipitation is expected later today into Sunday, bringing light rain to the valley with snow and gusty winds to the Sierra. A colder storm is possible mid week next week though confidence is low. && .Discussion... A deepening trough along the coast is slowly becoming negatively tilted today. Moisture continues to stream over the region with some light showers popping up over the Northern Mountains. The best chances of precipitation will be this evening for the north end of the valley and towards midnight and the early morning hours for the Southern Sacramento and Northern San Joaquin valley when most of the precipitation is expected. Breezy conditions are expected as the system approaches and moves through the interior later today and this evening with windy conditions over the ridges. Snow levels will be high during the day but begin to lower this evening to around pass levels for I-80 and US-50 during the evening and then below pass levels by midnight. Snow accumulations up to 6 inches are still possible over the higher elevations with several inches possible below pass levels in the Sierra Nevada late tonight into early Sunday morning. Precipitation will generally be around a tenth to a third of an inch in the Sacramento Valley and Delta with the highest amounts expected around Redding and around a tenth of an inch or less for the Northern San Joaquin Valley. Foothills and Mountains will generally receive between a quarter and three quarters of and inch with some of the favored locations around an inch. The system will taper Sunday morning with lingering showers over the Sierra Nevada lasting into the afternoon before ending. .Extended Discussion (Wednesday through Saturday) A weak trough is forecast to linger Wednesday into Friday with northwesterly flow aloft over the region. The system earlier in the week will be exiting to the east on Wednesday with a chance of lingering showers - mainly over the mountains. Another system is forecast to drop down on Thursday bringing a chance of showers to mainly the northern mountains and northern Sierra Nevada. QPF is not expected to be great with either system and snow levels will be moderately low. Ridging from the eastern Pacific is forecast return drier and milder conditions to the interior of NorCal by the weekend. && && .Aviation... Warm front near ORCA border with potential local MVFR/IFR w/ light precip over Shasta Co. including down into KRDD and possible KRBL. Front shifts southward after 00z Sun with potential MVFR/IFR farther down Central Valley with RA/BR by 06Z Sun. Strong WSW flow aloft with local gusts at least 50 kts over higher mountain terrain next 24 hrs with potential southerly gusts to 30 kts in Sac Valley aft 20Z. JClapp && .STO Watches/Warnings/Advisories... None. &&
In the hours before
Special weather statement, Feb 15, 1:45 PM PST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 145 PM PST SAT FEB 15 2014 CAZ068-069-161200- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 145 PM PST SAT FEB 15 2014 ...QUICK ROUND OF RAIN/SNOW TONIGHT WITH GUSTY SIERRA WINDS... * IMPACTS: TRAVEL DELAYS POSSIBLE OVER SIERRA PASSES LATER TONIGHT INTO EARLY SUNDAY WITH RAPIDLY FALLING SNOW LEVELS, REDUCED VISIBILITY AND GUSTY WINDS. * FORECAST CONFIDENCE: HIGH CONFIDENCE FOR LIGHT TO MODERATE SNOW IMPACTING SIERRA PASSES OVERNIGHT, AND HIGH CONFIDENCE FOR GUSTY SOUTHWEST WINDS AT HIGHER ELEVATIONS, ESPECIALLY ALONG THE SIERRA CREST. * TIMING AND STRENGTH: A BRIEF ROUND OF PRECIPITATION WILL SPREAD SOUTH TO THE I-80 CORRIDOR THIS EVENING INTO SUNDAY MORNING. 3 TO 6 INCHES OF SNOW ARE POSSIBLE IN THIS AREA WITH HIGHER AMOUNTS POSSIBLE ABOVE 7500 FEET. LIGHTER AMOUNTS ARE FORECAST SOUTH OF HIGHWAY 50. SNOW LEVELS STARTING ABOVE 8000 FEET BUT DROPPING OVERNIGHT TO AROUND 5000 FT BY SUNDAY MORNING. SOUTHWEST WINDS OVER THE SIERRA COULD REACH 30 TO 50 MPH WITH HIGHER SPEEDS AND GUSTS OVER RIDGES AND PEAKS. PRECIPITATION WILL TAPER OFF LATE SUNDAY MORNING AND AFTERNOON.
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.